Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On Runge-Kutta methods for parabolic problems with time-dependent coefficients

Author: Ohannes A. Karakashian
Journal: Math. Comp. 47 (1986), 77-101
MSC: Primary 65N10; Secondary 65W05
MathSciNet review: 842124
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Galerkin fully discrete approximations for parabolic equations with time-dependent coefficients are analyzed. The schemes are based on implicit Runge-Kutta methods, and are coupled with preconditioned iterative methods to approximately solve the resulting systems of linear equations. It is shown that for certain classes of Runge-Kutta methods, the fully discrete equations exhibit parallel features that can be exploited to reduce the final execution time to that of a low-order method.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N10, 65W05

Retrieve articles in all journals with MSC: 65N10, 65W05

Additional Information

Article copyright: © Copyright 1986 American Mathematical Society